hiv and weightloss
Apr 9, 2013
ia m reddy/ recently diognised as hiv. using drugs my cd4 is 250. loosing lots of weight. how can i gain my weight. and i am experiencing many side effects due to drugs like giddiness headache. i started hiv drugs 1 week ago only
Response from Mr. Vergel
Most people regain their lost weight (and more sometimes) after a few weeks or months on effective HIV treatment. Nausea, headaches, fatigue or gut issues are not uncommon in the first few days, but they tend to get better with time. As your immune system strengthens, so does your body.
A minority of patients do not regain their normal weight. If your BMI is less than 18.5 after 3-6 months and you have not gained any weight, talk to your doctor about testing your hormones and to refer you to a dietitian that works with HIV+ patients.
There are prescription treatments like oxandrolone, testosterone and nandrolone that can help people with unintentional weight loss (those with BMI's under 18.5 for sure). To find out what your BMI is, visit: Calculate Your Body Mass Index
Follow these suggestions if you can:
Also, do not remember to exercise to your best abilities:
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.